Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 35, NWS Atlanta, GA

February 26, 20087 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 26, 2008, 7:17 AM EST for 7 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2008, 7:17 AM EST (12:17 UTC)
Expired
Feb 26, 2008, 8:00 AM EST
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clarke County, GA, Greene County, GA, Madison County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 5:41 AM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 261218
SVRFFC
GAC059-133-195-211-219-221-237-261300-
/O.NEW.KFFC.SV.W.0035.080226T1217Z-080226T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 AM EST TUE FEB 26 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN CENTRAL GEORGIA
  GREENE COUNTY IN EAST CENTRAL GEORGIA
  MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  CLARKE COUNTY IN NORTHEAST GEORGIA
  MADISON COUNTY IN NORTHEAST GEORGIA
  OCONEE COUNTY IN NORTHEAST GEORGIA
  OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 800 AM EST

* AT 716 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  POCATALIGO TO 7 MILES NORTH OF HARD LABOR CREEK STATE PARK TO 20
  MILES SOUTHWEST OF PENNINGTON...MOVING EAST AT 70 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ATHENS...CENTENNIAL...WATKINSVILLE...NEESE...PHILLIPS...DIAMOND
  HILL...GAINES SCHOOL...WINTERVILLE...MADISON...GODFREY...
  WRAYSWOOD...COMER...WATSON MILL BRIDGE STATE PARK...CRAWFORD...
  SANDY CROSS...EATONTON...GREENSBORO...BAIRDSTOWN AND UNION POINT.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST TUESDAY
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3385 8293 3378 8299 3373 8295 3370 8300
      3366 8295 3358 8301 3349 8299 3321 8326
      3322 8354 3343 8352 3353 8368 3381 8352
      3389 8362 3403 8340 3415 8335 3421 8340
      3426 8332 3423 8308 3418 8309 3401 8290
TIME...MOT...LOC 1217Z 273DEG 64KT 3419 8333 3375 8354
          3331 8383

$$
2 follow-up statements
000 
WWUS52 KFFC 261240
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EST TUE FEB 26 2008

GAC059-133-195-211-219-221-237-261300-
/O.CON.KFFC.SV.W.0035.000000T0000Z-080226T1300Z/
PUTNAM GA-GREENE GA-MORGAN GA-OCONEE GA-OGLETHORPE GA-CLARKE GA-
MADISON GA-
738 AM EST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EST
FOR MADISON...CLARKE...OGLETHORPE...OCONEE...MORGAN...GREENE AND
PUTNAM COUNTIES...

AT 738 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 8 MILES EAST OF PHILLIPS TO 8 MILES SOUTHWEST OF PENNINGTON... 
AND MOVING EAST AT 50 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST TUESDAY 
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3385 8293 3378 8299 3373 8295 3370 8300
      3366 8295 3358 8301 3349 8299 3321 8326
      3322 8354 3343 8352 3353 8368 3381 8352
      3389 8362 3403 8340 3415 8335 3421 8340
      3426 8332 3423 8308 3418 8309 3401 8290
TIME...MOT...LOC 1238Z 274DEG 44KT 3420 8301 3376 8326
          3341 8363

$$
000 
WWUS52 KFFC 261257
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 AM EST TUE FEB 26 2008

GAC059-133-195-211-219-221-237-261304-
/O.EXP.KFFC.SV.W.0035.000000T0000Z-080226T1300Z/
PUTNAM GA-GREENE GA-MORGAN GA-OCONEE GA-OGLETHORPE GA-CLARKE GA-
MADISON GA-
756 AM EST TUE FEB 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR MADISON... CLARKE... 
OGLETHORPE... OCONEE... MORGAN... GREENE AND PUTNAM COUNTIES EXPIRES 
AT 800 AM EST...

AT 756 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF WEAKENING THUNDERSTORMS EXTENDING FROM NEAR DANIELSVILLE IN 
CENTRAL MADISON COUNTY TO NEAR FLAT ROCK IN SOUTHEAST PUTNAM 
COUNTY...MOVING EAST AT 50 MPH. THESE STORMS WERE WEAKENING BELOW 
SEVERE LIMITS...SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 800 AM 
EST. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST TUESDAY 
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3385 8293 3378 8299 3373 8295 3370 8300
      3366 8295 3358 8301 3349 8299 3321 8326
      3322 8354 3343 8352 3353 8368 3381 8352
      3389 8362 3403 8340 3415 8335 3421 8340
      3426 8332 3423 8308 3418 8309 3401 8290
TIME...MOT...LOC 1254Z 274DEG 44KT 3419 8299 3374 8303
          3323 8336

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:10 AM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Feb 26, 5:10 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EST TUE FEB 26 2008

.SHORT TERM /TODAY THROUGH THURSDAY/...
WIDESPREAD SHOWERS AND SCATTERED TSTORMS EXPECTED ACROSS CWA TODAY
AHEAD OF A FAST MOVING COLD FRONT MAKING ITS WAY ACROSS THE LOWER
MS VALLEY. LOOK FOR BEST COVERAGE ACROSS THE NORTHWEST HALF OF THE
CWA THIS MORNING...THE SOUTHEAST HALF THIS AFTERNOON. SPC
INDICATING SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF CENTRAL
GEORGIA WHERE CAPES PROGD IN THE 300 TO 800 RANGE THIS AFTERNOON.
GUSTY WEST TO NORTHWEST WINDS BEHIND THE FRONT THIS AFTERNOON
...ESPECIALLY ACROSS THE NORTH. MODELS SIMILAR WITH SPEEDS INTO
THE 15 TO 25 MPH RANGE. HAVE ISSUED WIND ADVISORY TO COVER. FRONT
PROGD WELL SOUTH OF THE CWA BY DAYS END AND WILL END ALL PRECIP
BY TONIGHT...EXCEPT ACROSS EXTREME NORTH GEORGIA WHERE WE COULD
SEE A FEW LINGERING SHOWERS OVERNIGHT IN THE WRAP-AROUND.
THICKNESSES COLD ENOUGH TO SUPPORT SNOW AND WILL CONTINUE A
MENTION OF SNOW FLURRIES THERE. HIGH PRESSURE BEGIN TO BUILD
ACROSS THE SOUTHEAST U.S. WEDNESDAY WITH A DRIER BUT MUCH COOLER
AIRMASS SETTLING IN OVER OUR AREA. MODELS GUIDANCE SIMILAR WITH
HIGHS ONLY IN THE 40S ACROSS MUCH OF THE CWA. DRY FORECAST
CONTINUING THURSDAY AS SURFACE HIGH BECOMES CENTERED OVER THE
FLORIDA PANHANDLE. TEMPS BEGIN TO MODERATE A BIT THURSDAY...BUT
HIGHS STILL EXPECTED TO BE BELOW NORMAL.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE BEGINS TO SHIFT OFF THE SOUTHEAST U.S. COAST
THURSDAY NIGHT/FRIDAY AS A LOW PRESSURE SYSTEM MOVES EAST ACROSS
THE GREAT LAKES PULLING A COLD FRONT ACROSS THE TN-MS VALLEY
REGION. EXTENDED PROGS SIMILAR WITH SOME DEEPER MOISTURE SPREADING
INTO EXTREME NORTHWEST GEORGIA BY LATE DAY FRIDAY AS THE FRONT
APPROACHES. BOUNDARY THEN APPEARS TO WEAKEN/WASH OUT AS IT PUSHES
ACROSS OUR AREA FRIDAY NIGHT/EARLY SATURDAY...WITH LIMITED
MOISTURE. LATEST GFS RUN SHOW REMNANTS OF BOUNDARY MEANDERING
SOMEWHERE ACROSS SOUTH GEORGIA SATURDAY/SUNDAY AS A SERIES OF WEAK
UPPER LEVEL DISTURBANCES SPEED ACROSS THE AREA. MODELS TOSSING OUT
LOW POPS ACROSS OUR AREA DURING THIS TIME BUT PLAN TO KEEP
FORECAST DRY FOR NOW AND LET ANOTHER RUN OF MODELS CONFIRM THIS
POSSIBILITY. WILL HOWEVER CARRY CHANCE POPS MONDAY INTO TUESDAY
WITH STRONGER FRONT WITH BETTER MOISTURES PROGD TO MOVE ACROSS THE
CWA.

&&

.AVIATION...UPDATED...
LINE OF SHOWERS AND THUNDERSTORMS THE MAIN CONCERN THAT WILL BE ON
TOP OF ATL 12-13Z. IFR-MVFR CEILINGS ASSOCIATED WITH FLOW AHEAD OF
FRONT. IFR-MVFR VSBYS DUE TO SHOWERS/FOG. PRECIP ENDING THIS
AFTERNOON OVER TAF SITES. SSW WINDS 10-15 KTS AHEAD OF FRONT GUSTING
TO 30 KTS WITH LINE OF CONVECTION. WNW WINDS BEHIND FRONT 15-20 KTS
GUSTING TO 30 KTS. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  32  46  25  56 / 100   5   5   5   5
ATLANTA         59  32  43  26  56 / 100   0   5   5   5
BLAIRSVILLE     48  29  36  22  48 / 100  20  10   5   5
CARTERSVILLE    58  32  42  24  52 / 100   5   0   5   5
COLUMBUS        63  35  50  30  60 / 100   0   5   5   5
GAINESVILLE     55  29  42  24  51 / 100   5   5   5   5
MACON           62  36  52  26  59 / 100   0   5   5   5
ROME            54  33  45  27  55 / 100  20   0   5   5
PEACHTREE CITY  62  32  43  27  57 / 100   0   5   5   5
VIDALIA         68  37  52  25  57 /  70   0   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM EST THIS EVENING FOR
MUCH OF NORTH AND CENTRAL GEORGIA.

&&
Hazardous weather outlook, Feb 26, 4:00 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EST TUE FEB 26 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 AM EST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
A FEW SEVERE THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA THIS
MORNING AND AFTERNOON.

.SYNOPSIS...
A FAST MOVING STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY
WHILE A STRONG UPPER LEVEL TROUGH DEVELOPS OVER THE EASTERN U.S.
STRONG SURFACE HIGH PRESSURE WILL BUILD OVER THE MID U.S. THIS
AFTERNOON AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST
LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE OVER CENTRAL
GEORGIA FROM COLUMBUS TO MACON AND SOUTH LATER THIS MORNING AND
AFTERNOON. THUNDERSTORMS CAN BE EXPECTED TO THE NORTH.

.DISCUSSION...
CAPES WILL INCREASE TO 1000 WITH LIFTED INDICES OF MINUS 2 TO MINUS
4. THIS INSTABILITY COMBINED WITH STRONG WINDS IN THE LOWER LEVELS
AHEAD OF THE COLD FRONT WILL GIVE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS LATER TODAY.

.OTHER HAZARDS...
GUSTY WINDS WILL INCREASE JUST AHEAD AND BEHIND THE FRONT. THE
STRONGEST WINDS CAN BE EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY. OTHERWISE NO
HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER THIS
MORNING. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

BDL

In the hours before

Special weather statement, Feb 26, 4:36 AM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 AM EST TUE FEB 26 2008

GAZ002>004-011-261000-
436 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN CHATTOOGA...
WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 500 AM EST...

AT 435 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAKEVIEW TO 17 MILES WEST OF
CHATTOOGAVILLE...MOVING EAST AT 50 MPH.
Special weather statement, Feb 26, 4:59 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EST TUE FEB 26 2008

GAZ002-004-005-011-012-019-261030-
459 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN FLOYD...CHATTOOGA...
GORDON...WALKER...WHITFIELD AND MURRAY COUNTIES UNTIL 530 AM EST...

AT 453 AM EST/353 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM COHUTTA TO 21 MILES SOUTHWEST OF
CHATTOOGAVILLE...MOVING EAST AT 50 MPH.
Special weather statement, Feb 26, 5:59 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 AM EST TUE FEB 26 2008

GAZ006>008-013>015-020-021-261145-
559 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHEROKEE...BARTOW...
PICKENS...DAWSON...LUMPKIN...GILMER...UNION AND FANNIN COUNTIES UNTIL
645 AM EST...

AT 555 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PISGAH TO TAYLORSVILLE...MOVING EAST AT 45
MPH.
Special weather statement, Feb 26, 6:24 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EST TUE FEB 26 2008

GAZ066-261215-
624 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TROUP COUNTY UNTIL
715 AM EST...

AT 620 AM EST/520 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM 15 MILES NORTH OF HOGANSVILLE TO
20 MILES WEST OF ABBOTTSFORD...MOVING EAST AT 60 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 26, 6:40 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EST TUE FEB 26 2008

GAZ067-261300-
640 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MERIWETHER COUNTY
UNTIL 800 AM EST...

AT 637 AM EST/537 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM 29 MILES NORTHEAST OF ALVATON TO
33 MILES WEST OF PRIMROSE...MOVING EAST AT 65 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 26, 6:52 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 AM EST TUE FEB 26 2008

GAZ056>060-067-068-070-071-261245-
652 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PIKE...MONROE...
LAMAR...MERIWETHER...SPALDING...BUTTS...PUTNAM...JASPER AND HENRY
COUNTIES UNTIL 745 AM EST...

AT 650 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WHITEHOUSE TO WOOSTER...MOVING EAST AT 60
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PIKE...MONROE...LAMAR...MERIWETHER...SPALDING...BUTTS...
PUTNAM...JASPER AND HENRY COUNTIES THROUGH 745 AM EST. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE WOOSTER...WHITEHOUSE...SAINT
MARKS...FLIPPEN...BIRDIE...STOCKBRIDGE...HAMPTON...SUNNY SIDE...
ZETELLA...RIO...POMONA...ALVATON...MCDONOUGH...BLACKSVILLE AND
TOWALAGA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:32 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 81 more27 hr
Feb 26, 5:40 AM ESTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk35 min
Feb 26, 5:50 AM ESTSevere Thunderstorm WarningFFCHeard40 min
Feb 26, 6:03 AM ESTSevere Thunderstorm WarningFFCCobb, Douglas42 min
Feb 26, 6:07 AM ESTSevere Thunderstorm WarningFFCCoweta38 min
Feb 26, 6:12 AM ESTSevere Thunderstorm WarningFFCFulton48 min
Feb 26, 6:28 AM ESTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Forsyth, Gwinnett48 min
Feb 26, 6:45 AM ESTSevere Thunderstorm WarningFFCHall45 min
Feb 26, 6:51 AM ESTSevere Thunderstorm WarningFFCRockdale24 min
Feb 26, 6:55 AM ESTSevere Thunderstorm WarningFFCBanks, Barrow, Jackson, Newton, Walton38 min
Feb 26, 7:05 AM ESTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton40 min
Feb 26, 8:28 AM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Upson32 min
Feb 26, 8:47 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Muscogee43 min
Feb 26, 8:50 AM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Taylor25 min
Feb 26, 9:06 AM ESTSevere Thunderstorm WarningFFCMarion, Talbot39 min
Feb 26, 9:14 AM ESTSevere Thunderstorm WarningFFCBibb, Jones, Monroe46 min
Feb 26, 9:20 AM ESTSevere Thunderstorm WarningFFCCrawford25 min
Feb 26, 10:14 AM ESTSevere Thunderstorm WarningFFCDooly, Houston, Macon31 min
Feb 26, 10:21 AM ESTSevere Thunderstorm WarningFFCBleckley, Houston, Twiggs24 min
Feb 26, 10:44 AM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Dooly, Houston, Pulaski31 min
Feb 26, 10:55 AM ESTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen65 min
Feb 26, 11:31 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Wheeler29 min
Feb 26, 11:55 AM ESTSevere Thunderstorm WarningFFCMontgomery, Telfair, Wheeler35 min
Feb 26, 12:15 PM ESTSevere Thunderstorm WarningFFCToombs30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.